Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 201, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 1, 2013, 9:19 PM EDT for Madison County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2013, 9:19 PM EDT (01:19 UTC)
- Expired
- Nov 1, 2013, 10:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Madison County, FL
The radar
The Moody AFB radar (KVAX), 49 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
814
WUUS52 KTAE 020119
SVRTAE
FLC079-020200-
/O.NEW.KTAE.SV.W.0201.131102T0119Z-131102T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
919 PM EDT FRI NOV 1 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MADISON COUNTY IN FLORIDA...
THIS INCLUDES THE CITY OF MADISON...
* UNTIL 1000 PM EDT
* AT 917 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR MADISON...AND MOVING NORTHEAST AT
45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HANSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3046 8322 3043 8346 3048 8350 3063 8327
3062 8326 3060 8325 3057 8326 3054 8324
3048 8323 3047 8322
TIME...MOT...LOC 0119Z 242DEG 40KT 3047 8341
$$
11-MOORE2 follow-up statements
073
WWUS52 KTAE 020126
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
926 PM EDT FRI NOV 1 2013
FLC079-020200-
/O.CON.KTAE.SV.W.0201.000000T0000Z-131102T0200Z/
MADISON FL-
926 PM EDT FRI NOV 1 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHEASTERN MADISON COUNTY...
AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MADISON...MOVING
NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3046 8322 3044 8342 3048 8344 3063 8327
3062 8326 3060 8325 3057 8326 3054 8324
3048 8323 3047 8322
TIME...MOT...LOC 0126Z 242DEG 40KT 3050 8333
$$
11-MOORE992
WWUS52 KTAE 020133
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
933 PM EDT FRI NOV 1 2013
FLC079-020144-
/O.CAN.KTAE.SV.W.0201.000000T0000Z-131102T0200Z/
MADISON FL-
933 PM EDT FRI NOV 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON COUNTY IS
CANCELLED...
LAT...LON 3046 8322 3044 8342 3048 8344 3063 8327
3062 8326 3060 8325 3057 8326 3054 8324
3048 8323 3047 8322
TIME...MOT...LOC 0134Z 242DEG 40KT 3054 8324
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 1, 3:51 PM EDT, 5 hours 28 minutes earlier.
Area forecast discussion, Nov 1, 3:51 PM EDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 351 PM EDT Fri Nov 1 2013 .NEAR TERM [Through Tonight]... A frontal boundary with axis located over the western FL Panhandle as currently noted on both radar and satellite, is producing scattered showers and thunderstorms as it pushes eastward through our CWA. The 12Z TAE sounding showed modest CAPE values around 1500 J/Kg, decent 0-3 km shear (30-35 kts), and marginal lapse rates from 750-650 mb producing a skinny CAPE profile. Dewpoints are pretty sticky, above 70 for southern GA and FL. Therefore some brief strong to marginally severe storms could be possible over the next few hours as the areas of better forcing near the surface front approach mesoscale pockets of increased CAPE. The main threat will be from the isolated stronger storms mixing 50-60 kt environmental winds aloft down to the surface. Expect storms to become more ragged and weaker as the evening progresses. && .SHORT TERM... [ Saturday through Sunday Night] A surface front will have moved through most of our CWA by Saturday morning leaving only the far eastern counties with a 30-40% PoP. In the wake of the front skies will improve dramatically, temperatures which will be in the upper 70s in the afternoon will bottom out in the upper 40s by early Sunday Morning. More of the same beautiful weather on Sunday and Sunday night with light northerly winds, clear skies, and temperatures in the low 70s in the afternoon and mid 40s at night. && .LONG TERM...[ Monday through Friday ] A deep sfc ridge will move over the NE CONUS on Monday with a 500 mb ridge axis just east of our CWA. This pattern will keep PoPs near zero for a majority of the period. Below climo temps to start the period which will begin to warm-up as a frontal system approaches from the west on Thursday. Timing and strength of the front will be critical in determining precise rain chances for the end of the forecast period. For now going just under 30% PoP for Thursday afternoon. && .AVIATION... [ Through 12Z Saturday ] MVFR/IFR VIS and CIGS will occur or are currently occurring across the CWA due to showers and isolated thunderstorms. These restrictions will be coming to an end around 00Z at DHN and ECP and after 06Z for TLH and 08Z for VLD as the front pushes eastward && .MARINE... With the approaching cold front, winds and seas are expected to remain at cautionary conditions into this evening before we have a brief lull through Saturday. Conditions could reach Small Craft Advisory levels by the first of the week with a strong easterly surge lasting through the period. && .FIRE WEATHER... While relative humidity values will briefly dip to red flag criteria in Florida, 20 ft winds will be around 10 MPH and ERC values will be below criteria as well after the rain today. On Sunday winds will be below criteria as well. No red flag conditions are expected over the next few days. && .HYDROLOGY... Storm total rainfall associated with the frontal passage is expected to be generally around 1 inch or less with only an few isolated higher amounts possible. This should not cause any concerns on our area rivers and streams. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 59 79 46 73 45 / 70 10 0 0 0 Panama City 59 78 51 72 51 / 40 0 0 0 10 Dothan 51 78 45 71 44 / 20 0 0 0 0 Albany 54 78 45 71 43 / 40 0 0 0 0 Valdosta 60 77 47 71 46 / 80 20 0 0 0 Cross City 67 78 46 75 47 / 80 40 0 0 0 Apalachicola 61 78 52 71 53 / 70 10 0 0 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM/AVIATION...DVD/WALSH SHORT TERM/LONG TERM/MARINE...WALSH/FOURNIER FIRE WEATHER...MOORE HYDROLOGY...GOULD
In the hours before
Special weather statement, Nov 1, 3:43 PM EDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 PM EDT FRI NOV 1 2013
GAZ145-157-158-012030-
THOMAS GA-MITCHELL GA-GRADY GA-
343 PM EDT FRI NOV 1 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN
GRADY...SOUTHEASTERN MITCHELL AND NORTHWESTERN THOMAS COUNTIES IN
SOUTHWESTERN GEORGIA...
* UNTIL 430 PM EDT
AT 339 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES NORTH OF WHIGHAM...MOVING EAST AT 35 MPH.
THIS STORM WILL BE NEAR...
OCHLOCKNEE BY 405 PM EDT.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4
2 8 8 3 3...OR CONTACT LAW ENFORCEMENT.
LAT...LON 3116 8400 3112 8400 3111 8402 3110 8400
3095 8400 3089 8435 3098 8438 3107 8437
TIME...MOT...LOC 1943Z 257DEG 30KT 3100 8426
38-GODSEYSpecial weather statement, Nov 1, 6:12 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
612 PM EDT FRI NOV 1 2013
GAZ147-148-159-160-012300-
LOWNDES GA-BROOKS GA-BERRIEN GA-COOK GA-
612 PM EDT FRI NOV 1 2013
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BERRIEN...NORTHERN
BROOKS...COOK AND NORTHERN LOWNDES COUNTIES IN SOUTH CENTRAL
GEORGIA...
* UNTIL 700 PM EDT
AT 610 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SPARKS TO PAVO...MOVING
NORTHEAST AT 50 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THIS STORM IS ALSO CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3118 8305 3115 8304 3114 8316 3107 8317
3102 8330 3097 8336 3097 8344 3085 8374
3092 8374 3104 8366 3104 8358 3124 8351
3144 8314 3141 8313 3133 8305 3127 8303
TIME...MOT...LOC 2211Z 237DEG 45KT 3121 8348 3097 8364
38-GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 8:07 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 38 min |
| Nov 1, 8:36 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 24 min |
| Nov 1, 8:50 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 40 min |
| Nov 2, 3:25 PM EDT | Small Craft Advisory | TAE | 21 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.